MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER
Model Number 5735190
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 07/06/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 05/2018).
 
Event or Problem Description
It was reported that venous hub of catheter noted to be disconnected from the lumen of the catheter.Hemaclip to bloodiness remained in place.Blood loss from disconnection noted.Reportedly patient expired.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product and lot.Therefore, a device history record review is not required.Investigation summary: the sample was not returned to the manufacturer for evaluation.Therefore, investigation is inconclusive for the reported disconnection of the venous catheter hub from the extension leg lumen issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The following statements: "in the rare event of a leak, the catheter should be clamped immediately.Necessary remedial action must be taken prior to resuming dialysis or infusion procedure." "repeated over tightening of blood lines, syringes and caps will reduce connector life and could lead to potential connector failure.In case of damage, clamp the catheter between the patient and the damaged area with a smooth-edged, atraumatic clamp." h10: b5, d4 (expiry date: 05/2018), g3, h6 (patient).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately five years post catheter placement, venous hub of catheter was allegedly noted to be disconnected from the lumen of the catheter.It was further reported that the bloodline connector remained in place.Blood loss from disconnection noted.Reportedly patient expired.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported disconnection of the venous catheter hub from the extension leg lumen as no objective evidence was provided for review.A definitive root cause for the reported hub disconnection could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The following statements: "in the rare event of a leak, the catheter should be clamped immediately.Necessary remedial action must be taken prior to resuming dialysis or infusion procedure." "repeated over tightening of blood lines, syringes and caps will reduce connector life and could lead to potential connector failure.In case of damage, clamp the catheter between the patient and the damaged area with a smooth-edged, atraumatic clamp." "1.To check catheter patency attach a 10 ml syringe with sterile normal saline to each lumen of the catheter.Release the catheter clamp and aspirate blood through each lumen.Once flow is satisfactory, flush both lumens with heparinized saline in amounts equal to the priming volume of each lumen.Clamp each lumen immediately.Warning: failure to clamp can lead to air embolism." "alcohol or alcohol-containing antiseptics (such as chlorhexidine) may be used to clean the catheter/skin site; however, care should be taken to avoid prolonged or excessive contact with the solutions(s)." "warning: acetone and peg-containing ointments can cause failure of this device and should not be used with polyurethane catheters.Chlorhexidine patches or bacitracin zinc ointments (e.G., polysporin* ointment) are the preferred alternative." "close all clamps only in the center of the extension legs.Extensions may develop cuts or tears if subjected to excessive pulling or contact with rough edges.Repeated clamping near or on the luer lock connectors may cause tubing fatigue and possible disconnection." h10: d4 (expiry date: 05/2018), g3.H11: g1, h6 (device).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSPLIT CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12286451
Report Number3006260740-2021-03187
Device Sequence Number19628455
Product Code MSD
UDI-Device Identifier00801741013188
UDI-Public(01)00801741013188
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5735190
Device Catalogue Number5735190
Device Lot NumberREAT1500
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer12/09/2021
07/15/2022
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date12/10/2021
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age67 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite